Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 294, NWS St. Louis, MO

August 28, 2004Sainte Genevieve County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 28, 2004, 2:22 PM CDT for Sainte Genevieve County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2004, 2:22 PM CDT (19:22 UTC)
Expired
Aug 28, 2004, 3:00 PM CDT
In force
38 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 99 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2004-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2004-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 281922
SVRLSX
MOC186-282000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
222 PM CDT SAT AUG 28 2004

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI

* UNTIL 300 PM CDT

* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF WEINGARTEN...MOVING EAST AT 10
  MPH. THE PRIMARY THREAT FROM THIS STORM WILL BE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  COFFMAN
  WEINGARTEN
  ROCKY RIDGE
  BLOOMSDALE
  STE. GENEVIEVE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3789 9045 3768 9012 3788 8993 3807 9016

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:40 AM CDT, 11 hours 42 minutes earlier.

Area forecast discussion, Aug 28, 2:40 AM CDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
240 AM CDT SAT AUG 28 2004

.DISCUSSION...
IR IMAGERY SHOWS CLOOUD TOPS WARMING ACROSS THE PRECIP AREA. RADAR
HAS SHOWN A DECREASE IN THE STRONGER ECHOES. PROFILERS SHOWING 850
FLOW SOUTH OF BOUNDAY TURNING MORE SW...PARALLELING THE FRONT.
CONVERGENCE SHOULD CONTINUE TO WEAKEN AS A RESULT. HOWEVER...SHORT
WAVE STILL NOT THROUGH AND MOST OF AREA WILL BE IN RIGHT REAR OF
JET...SO CANNOT RULE OUT SCT HEAVY RAIN AT LEAST THROUGH MIDDAY.
THUS WILL KEEP FFA FOR ALL BUT THE EXT SRN COUNTIES.

FOR TONIGHT...CLOUDS HANGING AROUND WL LIKELY KEEP LOW TEMPS UP A
BIT AS COMPARED TO GUIDANCE, SO WILL TWEAK TO THE WARM SIDE.

FOR THE EXTDD PD (MON NGT THRU FRI)...MDLS SHOW A WAVE IN THE NW
FLOW FOR MONDAY NIGTH...GFS80 PRINTS OUT SOME LIGHT PRECIP. HOWEVER
MOISTURE SHOULD BE LACKING AS NO SRLY FLOW RETURNS BY THIS TIME.
SOME DROPS MAY BE SQUEEZED OUT OF MID LEVEL CLDS BUT THAT SHOULD BE
ABOUT IT. WL STAY WITH CURRENT DRY FCST. UPR RIDGE TRIES TO BUILD IN
FOR THE REST OF THE WEEK. LONG RANGE GFS TRIES TO BRING IN A
WEAKNESS SO TO SPEAK IN THE RIDGE FOR LATE IN THE WEEK. THIS COULD
PRODUCE SOME SCT CONVECTION...TYPICAL SUMMER STUFF. NO REASON TO
CHANGE THE CURRENT FORECAST THOUGH. PLENTY OF TIME TO SEE HOW THIS
PLAYS OUT. GUIDANCE TEMPS THRU THE PD LOOK PRETTY. HAVE TENDED
TOWARD SLIGHTLY WARMER NUMBERS...SINCE THIS TROF WILL NOT BE AS DEEP
AS SOME OF THE PREVIOUS WAVES THIS SUMMER.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FOR NE/CNTRL/E CNTRL TIL NOON SAT.
IL...FLASH FLOOD WATCH FOR W CNTRL/SW TIL NOON SAT.

&&

JPK
Hazardous weather outlook, Aug 28, 11:50 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT SAT AUG 28 2004

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
1150 AM CDT SAT AUG 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND CENTRAL MISSOURI AS
WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY EVENING AS A COLD FRONT
SLOWLY MOVES THROUGH THE AREA.  HOWEVER...ANY THUNDERSTORMS THAT DO
DEVELOP ARE NOT EXPECTED TO REACH SEVERE LIMITS...ALTHOUGH THEY MAY
APPROACH SEVERE ACROSS SOUTHEAST MISSOURI LATE THIS AFTERNOON AND
EARLY THIS EVENING.  THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS
THE ST LOUIS METROPOLITAN AREA AND AREAS TO THE SOUTH AND EAST...SUCH
AS SALEM ILLINOIS AND FARMINGTON MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:48 PM CDTFlash Flood WarningLSXMarion, Shelby6 hr
Aug 27, 8:49 PM CDTFlash Flood WarningLSXMonroe, Ralls6 hr
Aug 27, 11:59 PM CDTFlash Flood WarningLSXKnox, Lewis6 hr
Aug 28, 1:45 AM CDTFlash Flood WarningLSXMarion, Shelby4 hr
Aug 28, 2:45 AM CDTFlash Flood WarningLSXMonroe, Ralls3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.